Here’s your Music Tastes Good festival plan for maximum fun – Daily News

0
23


With more than 40 bands playing back-to-back music on two stages, and more than a dozen star chefs cooking up their best dishes, it’ll be pretty much impossible to fill up on everything the second annual Music Tastes Good festival has to offer.

There’s no need stress though, because we’re here to help you get the most out of the festival when it returns to Long Beach Sept. 30-Oct.1.

So relax and just show up, because we came up with pretty much the perfect schedule for the weekend that lets you see nearly half the bands on the lineup while still making time for delicious food and even some drinks.

It’s ambitious, and it’ll require some fast walking from stage to stage, but we know some of you will want to do it.

Bathroom breaks are up to you to figure out, though.

Saturday Sept. 30

Noon.: Taste Tent.

It’s going to be a busy and active day, and since this festival is as much about the food as it is about the music, start the day by fueling up and checking out the rock star chefs at the Taste Tent.

1-1:30 p.m.: The Natives, New Orleans Stage

This Long Beach alt-rap collective takes it back to the golden age of hip-hop with music described as “Afro-futurism with a West Coast vibe.”

1:40-2:10 p.m.: TV Heads, Long Beach Stage

Think Smashing Pumpkins with a softer indie spirit and a bit of an electro feel and you got the Bay Area-born TV Heads.

30-minute Beer Break (or water)

2:40-3:10 p.m.: Ledfloyd, New Orleans Stage

Made up of Los Angeles emcees Pigeon John, 2MEX and Awol One, this hip-hop trio mixes a little humor with their unconventional sound.

3:10-3:50 p.m.: Juana Molina, Long Beach Stage

Known for a very distinct experimental ambient sound sometimes described as folktronica, the Argentinian singer is on tour in support of her seventh album “Halo.” So expect a lot of new songs during her set.

3:50-4:35 p.m.: Heaven 17, Long Beach Stage

Get ready to dance like it’s 1980 again with this English new wave band.

15-minute Beer Break (or water)

4:50-5:35 p.m.: Slaves (UK), New Orleans Stage

They may look like handsome hipsters, but this duo plays some straight-up, abrasive punk music. You’ve been warned.

They may not look the part, but Slaves (UK) play straight up in your face punk music. Photo courtesy MTG.

Taste Tent

It’s dinner time so you will want to see what the kitchen stars are up to. But you only have about 40 minutes so make a quick decision. Don’t worry: with these chefs, everything is going to be good.

6:15-7:15 p.m.: Of Montreal, Long Beach Stage

The Athens, GA experimental pop band will be performing songs from the album “Hissing Fauna, Are You the Destroyer,” to celebrate the 10th anniversary of the record’s release.

7:20-8:20 p.m.: Ride, Long Beach Stage

The British rock band were among the pioneers of the “shoegazing” scene back in the 1990s and reunited a couple of years ago. Expect a lot of melodic and distorted music that’s simple yet surprisingly beautiful.

8:20-9:50 p.m. Ween, Long Beach Stage

It’s a good thing you’ve been at the Long Beach stage for a while (if you followed this schedule) because the recently reunited band has a cult-like following and their fans love to see them where they sound best, and that’s live on stage.

Sunday Oct. 1

Noon: Taste Tent

It’s day two so you should have scoped out some chefs to try by now. But in case you haven’t, head on over to see Chef Arthur Gonzalez of Paxta Cocina; he’s cooking up mushroom ceviche with hickory seared Baja Kanpachi for the MTG crowd.

1:20-1:50 p.m.: Bearcoon, New Orleans Stage

If you’re even vaguely familiar with the Long Beach music scene, chances are you’ve seen this folk duo perform around town.

1:50-2:20 p.m.: Y La Bamba, Long Beach Stage

Fronted by singer Luz Elena Mendoza, the Portland band mixes elements of Latin music with indie, folk and pop. The group is on tour in support of the new album “Ojos Del Sol.”

2:20-2:50 p.m.: Jay Som, Long Beach Stage

Oakland native Melina Duterte, who performs as Jay Som, pretty much does it all; she writes, records and plays her funky dream pop sounds.

20-minute Beer Break (or water)

3:10-3:50 p.m. Hot 8 Brass Band, New Orleans Stage

Since the theme at MTG this year is about uniting Long Beach and New Orleans flavors, you can’t leave without getting a taste of this New Orleans based funk-style brass band. But it’ll have to be just a taste since you have to leave early because you have a fever to catch at the Long Beach Stage.

3:25-4:10 p.m.: Dengue Fever, Long Beach Stage

This respected Los Angeles-based band mixes indie rock with Cambodian music to create a sound that is really all their own. Add to that the dreamy and beautiful voice of lead singer and Long Beach native Chhom Nimol and you’ll understand why this band has been around for almost 15 years doing something few, if any, other local groups dare to do.

4:10-4:55 p.m.: Old 97s, Long Beach Stage

Get your alt-country on with these veteran musicians. You may also remember the band from the 2006 move “The Breakup,” when Jennifer Aniston went to see them but got stood up by her boyfriend who was played by Vince Vaughn.

Taste Tent

You’re going to want to get dinner early because the can’t-miss acts are coming up and it’s all back-to-back-to-back music.

5:40-6:40 p.m.: Digable Planets, Long Beach Stage

Yeah, even after all these years the alternative hip-hop trio are still cool like that.

0929_FEA_LDN-L-MTG-MUSIC
Digable Planets are still cool like that and they perform Sunday at MTG. Photo courtesy MTG

6:40-7:40 p.m.: Los Lobos, Long Beach Stage

It’s Los Lobos, enough said.

7:40-8:40 p.m.: tUnE-yArDs, Long Beach Stage

Oakland-based Merrill Garbus is the mind and talent behind this experimental indie-pop mash-up of harmonies, looping techniques and African beats.

8:40-9:40 p.m.: Dr. Octagon, New Orleans Stage

Kool Keith, Dan the Automator and turntablist DJ QBert are the brilliant musical minds behind this amazingly weird psychedelic alternative hip-hop outfit. The trio reunited earlier this year to coincide with the 21st anniversary of the release of their album, Dr. Octagonecologyst.

Music Tastes Good

When:11 a.m. Sept. 30-Oct. 1

Where: Marina Green Park, 386 E Shoreline Dr, Long Beach.

Tickets: General admission with Taste Tent access tickets range from $150-$270. General admission for festival starts at $75.

Information: www.mtglb.com



This News Credit Goes To >> Source link

Comments

comments